Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2015, 4:14 PM CDT for Clarke County, Jasper County, Jones County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 19, 2015, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KJAN 192114
SVRJAN
MSC023-061-067-192145-
/O.NEW.KJAN.SV.W.0207.150619T2114Z-150619T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SANDERSVILLE...OR 11 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 425 PM CDT.
STAFFORD SPRINGS AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3186 8877 3183 8884 3183 8894 3178 8894
3176 8898 3182 8917 3202 8909
TIME...MOT...LOC 2114Z 213DEG 20KT 3184 8904
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
290
WWUS54 KJAN 192125
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI JUN 19 2015
MSC067-192134-
/O.CAN.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JONES MS-
425 PM CDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
3182 8917 3202 8909
TIME...MOT...LOC 2124Z 213DEG 20KT 3189 8900
$$
MSC023-061-192145-
/O.CON.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JASPER MS-CLARKE MS-
425 PM CDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN JASPER AND SOUTHWESTERN CLARKE COUNTIES...
AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEIDELBERG...
OR 15 MILES EAST OF STRINGER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
STAFFORD SPRINGS AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
3182 8917 3202 8909
TIME...MOT...LOC 2124Z 213DEG 20KT 3189 8900
HAIL...1.00IN
WIND...60MPH
$$
17887
WWUS54 KJAN 192137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUN 19 2015
MSC023-061-192146-
/O.EXP.KJAN.SV.W.0207.000000T0000Z-150619T2145Z/
JASPER MS-CLARKE MS-
437 PM CDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
SOUTHWESTERN CLARKE COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3186 8877 3183 8884 3183 8896 3182 8901
3182 8917 3202 8909
TIME...MOT...LOC 2135Z 213DEG 20KT 3189 8900
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:55 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 3:55 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT FRI JUN 19 2015 .DISCUSSION...TROPICAL DEPRESSION BILL CONTINUES TO SWIRL ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI THIS AFTERNOON. SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED IN TWO DISTINCT BANDS ACROSS THE CWA IN ASSOCIATION WITH THE OUTER RAINBANDS OF BILL. MOST OF THIS ACTIVITY HAS JUST BROUGHT A QUICK SHOWER TO LOCALES BUT I CANNOT COMPLETELY RULE OUT A STRONG STORM AS THIS ACTIVITY HAS COMBINED WITH TEMPERATURES THAT HAVE CLIMBED INTO THE UPPER 80S AND LOWER 90S. MODELS CONTINUE TO SHOW THAT BILL SHOULD TRACK TO THE NORTH AND EAST ACROSS KENTUCKY THROUGH TONIGHT INTO SATURDAY. THIS WILL ALLOW FOR SOME ACTIVITY TO LINGER IN THE NORTH AND NORTHEASTERN PORTIONS OF MY CWA THROUGH TONIGHT BUT OVERALL COVERAGE SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING. DRIER CONDITIONS SHOULD OCCUR THIS WEEKEND BUT THERE WILL STILL BE SOME POTENTIAL OF SHOWERS/STORMS IN THE NORTH ON SATURDAY AND IN THE SOUTH ON SUNDAY. TEMPERATURES WILL INCREASE EACH DAY INTO THE 90S. GOING THROUGH NEXT WEEK....THE UPPER RIDGE WILL BUILD MORE INTO THE REGION AND TEMPERATURES SHOULD INCREASE INTO THE MID 90S THROUGH ABOUT WEDNESDAY. CONTINUED HIGHER HUMIDITY VALUES WILL COMBINE WITH THESE ABOVE NORMAL TEMPERATURES TO GIVE HEAT INDICES NEAR OR EXCEEDING 105 DEGREES ACROSS THE AREA THROUGH WEDNESDAY. THE FLY IN THE OINTMENT APPEARS THAT THERE SHOULD BE GREATER STORM COVERAGE DURING THIS TIME AS WELL...STARTING IN THE SOUTH MONDAY AND TUESDAY AND POTENTIALLY ACROSS MUCH OF THE CWA ON WEDNESDAY. HOWEVER...THERE SHOULD BE ENOUGH CAUSE FOR HEAT ADVISORIES FOR AT LEAST SOME PORTION OF THE AREA DURING THIS TIME. THIS WILL CONTINUE TO BE MONITORED THROUGH LATER FORECASTS. /28/ && .AVIATION...SCATTERED SHRA/TSRA WILL CONTINUE TO EFFECT THE REGION THIS AFTERNOON, WITH SOME ACTIVITY PERSISTING INTO THE EVENING MAINLY NORTH OF I-20. OUTSIDE OF BRING BRIEF CIG/VISBY REDUCTIONS IN CONVECTION, VFR CONDITIONS WILL PREVAIL UNTIL LATE TONIGHT. MVFR STRATUS DEVELOPMENT IS POSSIBLE AROUND DAYBREAK SAT MORNING, LIFTING TO VFR BY AROUND MID-MORNING. WINDS WILL BE GUSTY AT TIMES FROM THE SOUTHWEST/WEST THIS AFTERNOON, DECREASING AROUND SUNSET. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 93 72 94 / 21 14 6 5 MERIDIAN 73 93 71 93 / 34 13 5 8 VICKSBURG 73 92 73 91 / 18 14 7 6 HATTIESBURG 75 95 73 94 / 20 9 4 13 NATCHEZ 74 91 73 92 / 19 10 5 13 GREENVILLE 74 93 74 94 / 23 17 4 7 GREENWOOD 74 92 73 91 / 36 20 3 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/DL
Hazardous weather outlook, Jun 19, 1:52 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 152 PM CDT FRI JUN 19 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 152 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. DL && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 19, 3:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUN 19 2015
MSZ057-058-192100-
CLARKE MS-JASPER MS-
332 PM CDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND WEST
CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...
AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PAULDING...OR 17 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSE HILL AND ORANGE AROUND 345 PM CDT.
LAT...LON 3196 8902 3206 8919 3222 8912 3222 8903
3211 8882
TIME...MOT...LOC 2032Z 213DEG 20KT 3208 8906
17Special weather statement, Jun 19, 3:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT FRI JUN 19 2015 MSZ027-036-192115- CARROLL MS-HOLMES MS- 346 PM CDT FRI JUN 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL AND NORTHEASTERN HOLMES COUNTIES UNTIL 415 PM CDT... AT 345 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLACK HAWK...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLACK HAWK AND EMORY AROUND 355 PM CDT. COILA AROUND 410 PM CDT. LAT...LON 3319 8997 3325 9013 3345 9006 3330 8976 TIME...MOT...LOC 2045Z 213DEG 20KT 3325 9002 17
Special weather statement, Jun 19, 3:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT FRI JUN 19 2015
MSZ034-040-041-192130-
WASHINGTON MS-ISSAQUENA MS-SHARKEY MS-
353 PM CDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISSAQUENA...
NORTHERN SHARKEY AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 430 PM
CDT...
AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROLLING FORK...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ANGUILLA AROUND 405 PM CDT.
NITTA YUMA AROUND 410 PM CDT.
PANTHER BURN AROUND 415 PM CDT.
LAT...LON 3311 9098 3301 9066 3298 9066 3283 9087
3293 9105
TIME...MOT...LOC 2053Z 213DEG 20KT 3295 9092
17Special weather statement, Jun 19, 4:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT FRI JUN 19 2015
MSZ057-066-192145-
JONES MS-JASPER MS-
409 PM CDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES UNTIL 445 PM CDT...
AT 409 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SANDERSVILLE...OR 9 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 425 PM CDT.
LAT...LON 3182 8894 3177 8894 3174 8904 3182 8919
3201 8913 3189 8891 3183 8891
TIME...MOT...LOC 2109Z 213DEG 20KT 3182 8906
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:37 PM CDT | Special Weather Statement | JAN | Madison | 23 min |
| Jun 19, 3:32 PM CDT | Special Weather Statement | JAN | Jasper | 28 min |
| Jun 19, 3:46 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Jun 19, 3:53 PM CDT | Special Weather Statement | JAN | Sharkey | 37 min |
| Jun 19, 4:09 PM CDT | Special Weather Statement | JAN | Jasper | 36 min |
| Jun 19, 4:23 PM CDT | Special Weather Statement | JAN | Humphreys | 37 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| Jun 19, 5:09 PM CDT | Special Weather Statement | JAN | Holmes | 36 min |
| Jun 19, 5:43 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Jun 19, 6:05 PM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Jun 19, 6:18 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.